MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERCUFLEX; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION PERCUFLEX; CATHETER, BILIARY, DIAGNOSTIC
Model Number M0061453720
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter state: (b)(6).(b)(4).He device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on november 22, 2019 that a percuflex ureteral stent was used during a percutaneous nephrolithotomy procedure performed on (b)(6) 2019.According to the complainant, when the device was unpacked the stent was fractured.The procedure was completed with another percuflex ureteral stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block e1: initial reporter state: (b)(6).Block h6: device code 1069 has been selected to represent the reportable event of stent shaft break.Block h10: one percuflex ureteral stent was returned with the bladder pigtail torn.The suture was not returned for analysis.It is evident that the stent was manipulated; therefore the failure found, bladder pigtail torn, is an issue that could have been generated by the user or due to the interaction of the device with the suture string.The most probable cause of this complaint is adverse event related to procedure since it is the most likely that the adverse event occurred during the preparation and the device had no influence on event.A complaint with a cause of adverse event related to procedure indicates that the adverse event occurred during the preparation and the device had no influence on event.All compiled information on this investigation determines that the most probable cause is: adverse event related to procedure.A dhr (device history record) review was performed and no anomalies were observed, the review confirmed that the device met all manufacturing specifications and boston scientific manufacturing processes include extensive inspections to ensure that all finished devices meet specifications.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2019 that a percuflex ureteral stent was used during a percutaneous nephrolithotomy procedure performed on (b)(6) 2019.According to the complainant, when the device was unpacked the stent was fractured.The procedure was completed with another percuflex ureteral stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.

Brand Name
PERCUFLEX
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
100 boston scientific way
marlborough MA 01752 1242
MDR Report Key9481645
Report Number3005099803-2019-06041
Device Sequence Number3541402
Product Code FAD
UDI-Device Identifier08714729040392
UDI-Public08714729040392
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K834468
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/13/2022
Device Model NumberM0061453720
Device Catalogue Number145-372
Device Lot Number0024265386
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2019
Initial Date Received by Manufacturer 11/21/2019
Supplement Date Received by Manufacturer01/07/2020
Initial Report FDA Received Date12/17/2019
Supplement Report FDA Received Date01/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight76